Alert archive / North Carolina / Tornado Warnings in 2008

Tornado Warning 32, NWS Raleigh, NC

August 26, 2008Scotland County, North Carolina

NWS Raleigh, NC issued this tornado warning at Aug 26, 2008, 12:37 PM EDT for Scotland County, North Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2008, 12:37 PM EDT (16:37 UTC)
Expired
Aug 26, 2008, 1:15 PM EDT
In force
38 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Scotland County, NC

The radar

The Raleigh/Durham radar (KRAX), 127 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 4.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 378 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
378 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
608 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KRAH 261637
TORRAH
NCC165-261715-
/O.NEW.KRAH.TO.W.0032.080826T1637Z-080826T1715Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1237 PM EDT TUE AUG 26 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 115 PM EDT

* AT 1233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO OVER LAUREL HILL...OR 9 MILES NORTHWEST OF LAURINBURG...
  MOVING NORTHEAST AT 15 MPH.

* THE TORNADO WILL BE NEAR...
  CAMP MACKALL AROUND 115 PM...

THE SAFEST PLACE TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF THE
BUILDING IN A SMALL ROOM SUCH AS A CLOSET OR BATHROOM OR IN AN
INTERIOR HALLWAY. USE BLANKETS OR PILLOWS TO PROTECT YOUR BODY FROM
FLYING DEBRIS. STAY AWAY FROM WINDOWS AND EXTERIOR WALLS.

LAT...LON 3481 7965 3482 7961 3485 7962 3490 7957
      3493 7958 3498 7957 3502 7952 3504 7945
      3501 7942 3497 7938 3491 7935 3475 7956
TIME...MOT...LOC 1637Z 223DEG 13KT 3487 7957

$$

VINCENT
3 follow-up statements
000 
WWUS52 KRAH 261648
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1248 PM EDT TUE AUG 26 2008

NCC165-261715-
/O.CON.KRAH.TO.W.0032.000000T0000Z-080826T1715Z/
SCOTLAND NC-
1247 PM EDT TUE AUG 26 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 PM EDT FOR NORTHERN
SCOTLAND COUNTY...

AT 1242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 6 MILES NORTH OF LAUREL
HILL...OR 9 MILES NORTHWEST OF LAURINBURG...MOVING NORTHEAST AT 15
MPH.

THE TORNADO WILL BE NEAR...
CAMP MACKALL AND HIGHWAY 15 501 IN NORTHERN SCOTLAND COUNTY BY 115 
PM EDT

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

LAT...LON 3481 7965 3482 7961 3485 7962 3490 7957
      3493 7958 3498 7957 3502 7952 3504 7945
      3501 7942 3497 7938 3491 7935 3475 7956
TIME...MOT...LOC 1647Z 224DEG 13KT 3490 7954

$$

VINCENT
000 
WWUS52 KRAH 261656
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1256 PM EDT TUE AUG 26 2008

NCC165-261715-
/O.CON.KRAH.TO.W.0032.000000T0000Z-080826T1715Z/
SCOTLAND NC-
1255 PM EDT TUE AUG 26 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 PM EDT FOR NORTHERN
SCOTLAND COUNTY...

AT 1252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 9 MILES SOUTHWEST OF
CAMP MACKALL...OR 10 MILES NORTH OF LAURINBURG...MOVING NORTHEAST AT
11 MPH.

THE TORNADO WILL BE NEAR...
CAMP MACKALL AND HIGHWAY 15 501 IN NORTHERN SCOTLAND COUNTY BY 115 
PM EDT

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

LAT...LON 3487 7960 3490 7957 3492 7957 3493 7958
      3498 7957 3502 7952 3504 7945 3500 7941
      3497 7938 3491 7935 3480 7949
TIME...MOT...LOC 1655Z 225DEG 9KT 3490 7953

$$

VINCENT
000 
WWUS52 KRAH 261712
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
112 PM EDT TUE AUG 26 2008

NCC165-261721-
/O.EXP.KRAH.TO.W.0032.000000T0000Z-080826T1715Z/
SCOTLAND NC-
111 PM EDT TUE AUG 26 2008

...THE TORNADO WARNING FOR NORTHERN SCOTLAND COUNTY EXPIRES AT 115 PM
EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED...AND A TORNADO IS 
NO LONGER EXPECTED. THEREFORE...THE WARNING WILL BE ALLOWED TO 
EXPIRE AT 115 PM.

IF YOU EXPERIENCED SEVERE WEATHER PLEASE PASS THE INFORMATION ALONG 
TO YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR 
REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3487 7960 3490 7957 3492 7957 3493 7958
      3498 7957 3502 7952 3504 7945 3500 7941
      3497 7938 3491 7935 3480 7949
TIME...MOT...LOC 1711Z 224DEG 8KT 3494 7948

$$

VINCENT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Aug 26, 11:45 AM EDT, 52 minutes earlier.

Area forecast discussion, Aug 26, 11:45 AM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1145 AM EDT TUE AUG 26 2008

.SYNOPSIS...
HIGH PRESSURE BUILDING DOWN THE EAST COAST WILL PUSH A BACK DOOR
FRONT INTO THE AREA. MEANWHILE...ABUNDANT MOISTURE FROM THE REMNANTS
OF FAY WILL SURGE NORTHWARD FROM THE GULF.... BRINGING CLOUDY...
COOL AND RAINY CONDITIONS THROUGH WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1145 AM TUESDAY...

SENSIBLE WEATHER WILL REMAIN QUITE COMPLEX THROUGH TONIGHT... WITH A
CHANCE OF HEAVY RAIN AND ISOLATED TORNADOES... ALONG WITH A POSSIBLE
IRREGULAR TEMPERATURE TRACE AS COOLER AIR ATTEMPTS TO RIDGE DOWN THE
PIEDMONT. RAIN AND ISOLATED STORMS FUELED BY STRONG LOW LEVEL MASS
CONVERGENCE... ISENTROPIC UPGLIDE... AND HIGH THETA-E ADVECTION...
CONTINUE TO OVERSPREAD CENTRAL NC FROM THE SOUTH... AHEAD OF AND
WITH A SLOW NORTHWARD-MOVING WARM FRONT. RAIN RATES OF A HALF INCH
PER HOUR HAVE BEEN COMMON... WITH ISOLATED 1-2 INCH AMOUNTS. SO FAR
THE HEAVIEST RAIN HAS ELUDED THE MORE URBAN AND TYPICALLY FLOOD
PRONE AREAS... BUT THIS MAY EASILY CHANGE AS THE STRONG MOISTURE
ADVECTION CONTINUES. PRECIPITABLE WATER SITS AT 160-200% OF NORMAL
WITH A DEEP WARM LAYER (LCL-TO-FREEZING OF 3.5 KM)... FAVORING WARM
RAIN PROCESSES AND POTENTIAL HEAVY DOWNPOURS. THE QUICK MOVEMENT OF
THE RAIN PRECLUDE ISSUING A FLASH FLOOD WATCH AT THIS TIME... BUT
HAVE INCLUDED THE POSSIBILITY OF LOCALLY HEAVY RAINFALL IN THE
GRIDDED AND TEXT FORECASTS... AS WELL AS THE HAZARDOUS WEATHER
OUTLOOK... INTO TONIGHT. THE 12Z UPPER AIR ANALYSIS SHOWED A 90+ KT
UPPER JET CORE JUST E OF NJ... AND RIGHT ENTRANCE REGION FORCING
OVER NC SHOULD HELP SUPPORT WIDESPREAD PRECIP UNTIL LATE THIS
EVENING... WHEN THE JET SHIFTS EASTWARD. BUT THE CONTINUED 2+ INCH
PRECIPITABLE WATER AND STRONG MOISTURE CONVERGENCE AS THE 850 MB
WARM FRONT HEADS NORTHWARD COMBINED WITH INCIPIENT TROPICAL MOISTURE
WILL MEAN A CONTINUED RISK OF AT LEAST MODERATE IF NOT HEAVY RAIN
WELL THROUGH TONIGHT. THE MID LEVEL LOW LEFTOVER FROM FAY MOVES FROM
CENTRAL TN INTO SRN OH TONIGHT... BRINGING IN A SHOT OF MID LEVEL
POSITIVE VORTICITY ADVECTION WHICH SHOULD KEEP HIGH RAIN COVERAGE...
ESPECIALLY IN THE WESTERN CWA... THROUGH TONIGHT.

THE POTENTIAL FOR A QUICK WEAK TORNADO SPINUP REMAINS AS WELL. A
COUPLE OF CELLS SO FAR TODAY HAVE EXHIBITED LOW LEVEL ROTATION...
ALTHOUGH THE BETTER WIND FIELD IS EXPECTED TO BE JUST TO OUR WEST AS
SHOWN BY THE 55 KT 850 MB JET ON THE 12Z FFC SOUNDING. LCLS INTO
SOUTH CENTRAL NC ARE LOW HOWEVER... AROUND 500 M... AND WHILE THE
0-1 KM STORM RELATIVE HELICITY REMAINS MARGINAL AT JUST 50-100 M2/S2
IN THE EXTREME SOUTH... THE OVERALL INSTABILITY IS INCREASING WITH A
MUCAPE APPROACHING 2000 J/KG INTO OUR SOUTHERN COUNTIES... AND THE
ENERGY HELICITY INDEX IS NEARING 1. THE RISK OF A TORNADO HAS BEEN
INCLUDED IN THE HAZARDOUS WEATHER OUTLOOK... AND ANY DISCRETE CELLS
WILL NEED TO BE WATCHED CAREFULLY. THIS RISK WILL LAST THROUGH
TONIGHT MAINLY IN THE SOUTH AND WEST WHERE THE NAM/GFS BRING A 25-30
KT LOW LEVEL JET THROUGH OUR AREA AS THE 850 MB WARM FRONT MOVES
NORTHWARD... ALTHOUGH INSTABILITY SHOULD DECREASE SLOWLY AFTER
SUNSET.

TEMPERATURES ARE TRICKY WITH THE BACKDOOR COLD FRONT MAKING SLOW
SOUTHWARD PROGRESS INTO THE NORTHERN CWA... WHILE THE WARM FRONT
PROVIDING THE LEADING EDGE OF THE VERY HIGH DEW POINTS HEADS NORTH.
HAVE GONE WITH HIGHS OF 75-84... AND LOWS TONIGHT 69-74... ALTHOUGH
TEMPERATURES COULD BOTTOM OUT EARLY AND RISE LATE TONIGHT. -GIH

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
AS OF 340 AM...

THE NAM IS MUCH FURTHER WEST WITH THE FAY REMNANT CIRCULATION
WEDNESDAY. THIS GIVES A WEAKER WIND FIELD OVER CENTRAL NORTH
CAROLINA THAN THE GFS...AND MORE FROM THE SOUTHEAST. THE NAM SEEMS
TO BE AN OUTLIER HERE AND IS REJECTED. IN SPITE OF THIS DIFFERENCE
BOTH MODELS MANAGE TO SQUEEZE OUT A QUARTER TO HALF INCH OF RAIN
WEDNESDAY. WITH FORECAST PRECIPITABLE WATERS STILL ABOVE TWO INCHES
AND A DECENT WIND FIELD FOR DYNAMICS... RAIN CHANCES SHOULD BE AT
LEAST LIKELY. HOWEVER THERE IS LITTLE CONFIDENCE IN PLACING A
RAINFALL MAXIMA AT THIS TIME AND WILL KEEP AMOUNTS RELATIVELY
UNIFORM FOR WEDNESDAY AND WEDNESDAY NIGHT.

SOME DECENT VEERING OF THE WIND WEDNESDAY IN THE LOWEST FEW
THOUSAND FEET. WIND SPEEDS ARE RELATIVELY WEAK AT 15 TO 20 KNOTS.
CAPE IS THIN BUT PERHAPS IN EXCESS OF 1500 J/KG IN THE SOUTHEAST.
THE AIR MASS IS WEAKLY UNSTABLE WITH MOST OF THE FORECAST SOUNDING
CLOSE TO MOIST ADIABATIC. THE THREAT FOR SEVERE WEATHER LOOKS
MINIMAL AT THIS TIME.

A MID LEVEL TROUGH OVER THE FOOTHILLS EARLY THURSDAY IS FORECAST
TO MAKE MINIMAL PROGRESS EASTWARD DURING THE DAY. THE TROUGH IS
RELATIVELY BROAD AND WEAK. AFTERNOON HEATING SHOULD COMBINE WITH
THE BEST WIND DYNAMICS TO FAVOR AREAS EAST OF HIGHWAY ONE. BASIN
RAINFALL AVERAGES SHOULD BE ON THE ORDER OF A QUARTER INCH OR LESS
IN THE EAST... WITH LESSER AMOUNTS TO THE WEST.

STILL PLENTY OF CLOUDS WEDNESDAY BUT SOUTH FLOW SHOULD ALLOW
AFTERNOON HIGHS TO REACH 76 TO 82 DEGREES. A BIT MORE SUN THURSDAY
WITH CONTINUED SOUTH FLOW... HIGHS MOSTLY MID 80S. THURSDAY MORNING
LOWS 66 TO 72.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 440 AM TUESDAY...

THURSDAY NIGHT THROUGH SATURDAY: THIS PERIOD WILL BE
CHARACTERIZED BY A MID LEVEL SHEAR AXIS AND REMNANT SURFACE TROUGH
OVER THE SOUTHEASTERN US... LEFT IN THE WAKE OF THE DEPARTING
REMNANTS OF FAY. DEEP TROPICAL MOISTURE... WITH PRECIPITABLE WATER
VALUES HOVERING AROUND TWO INCHES... WILL LINGER TO THE EAST OF
THESE TROUGHS... GENERALLY OVER THE EASTERN HALF OF OUR CWA.
SOMEWHAT LOWER... THOUGH STILL ABOVE NORMAL PWAT VALUES ARE FORECAST
TO LINGER OVER THE WESTERN HALF... HOWEVER. GIVEN THE ABUNDANT
MOISTURE COMBINED WITH LOW LEVEL CONVERGENCE COURTESY OF THE SURFACE
TROUGH AND ASCENT ATTENDANT ANY WEAK IMPULSES EMBEDDED WITHIN THE
SHEAR AXIS ALOFT... EXPECT A CHANCE OF SHOWERS AND THUNDERSTORMS
THROUGH THE PERIOD... GREATEST EAST AND DURING THE PEAK IN THE
DIURNAL CYCLE. TEMPERATURES IN THE UPPER 60S TO AROUND 70 FOR
LOWS... AND GENERALLY UPPER 80S FOR HIGHS.

SATURDAY NIGHT: A COLD FRONT ATTENDANT A TROUGH ALOFT CROSSING THE
GREAT LAKES AND SOUTHEASTERN CANADA IS FORECAST TO SWING THROUGH
CENTRAL NC SATURDAY NIGHT. THIS FEATURE MAY SUSTAIN A FEW SHOWERS
INTO THE OVERNIGHT... WITH LOW TEMPERATURES 65 TO 70.

SUNDAY THROUGH MONDAY: A FRESH 1025 MILLIBAR SURFACE HIGH --
ANCHORED BY AN AMPLIFYING MID LEVEL RIDGE OVER THE EASTERN CONUS--
IS FORECAST TO RIDGE DOWN THE LEE OF THE APPALACHIANS DURING THIS
PERIOD AND RESULT IN A CLASSICAL COLD AIR DAMMING EVENT. WHILE
MARITIME NORTHEASTERLY FLOW FROM OFF THE MID ATLANTIC COAST MAY
PROMOTE MOSTLY CLOUDY CONDITIONS AND COOLER TEMPERATURES... THE
AMOUNT OF PRECIPITATION... IF ANY... IS IN QUESTION GIVEN WEAK LOW
LEVEL FLOW ATOP THE HIGH AND RESULTANT MINIMAL ISENTROPIC UPGLIDE.
-MWS

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
AS OF 745 AM TUESDAY...

DEEP TROPICAL MOISTURE WILL CONTINUE TO EDGE NORTHWARD INTO OUR
REGION AHEAD OF THE REMNANTS OF FAY... WHILE A SURFACE FRONT OVER
SOUTH CENTRAL VIRGINIA THIS MORNING WILL GRADUALLY MOVE INTO CENTRAL
NC THROUGH MIDDAY. SURFACE HIGH PRESSURE AND RESULTANT WARM SEASON
COLD AIR DAMMING WILL RIDGE SOUTHWARD INTO OUR REGION BEHIND THE
FRONT... WHICH IS FORECAST TO STALL NEAR THE SC BORDER THIS
AFTERNOON. THE LOW LEVEL FLOW BETWEEN 2 AND 5 THOUSAND FEET IS
FORECAST TO STRENGTHEN AND OVERRUN THE SURFACE FRONT LATER THIS
AFTERNOON AND TONIGHT. THIS WILL RESULT IN IMPROVING CHANCES OF
RAINFALL AND GRADUALLY LOWERING CEILINGS (BETWEEN 400 AND 2000
THOUSAND FEET) AND VISIBILITIES... TYPICAL OF COLD AIR DAMMING
EVENTS. EXPECT THE BULK OF THE RAINFALL AND LOWEST
CEILINGS/VISIBILITIES TO OCCUR AT SOUTHERN AND WESTERN TERMINALS...
WHERE LOW LEVEL CONVERGENCE SHOULD BE MAXIMIZED IN THE VICINITY OF
THE LOW LEVEL FRONTAL ZONE AND WHERE UPSLOPE FLOW WILL AUGMENT LIFT.

THE ADVERSE AVIATION WEATHER CONDITIONS WILL LIKELY PERSIST
WEDNESDAY INTO EARLY THURSDAY... AS THE REMNANTS OF FAY LIFT INTO
THE OHIO VALLEY. MORE TYPICAL LATE SUMMERTIME CONDITIONS WILL THEN
PREVAIL FRIDAY THROUGH THE WEEKEND... CHARACTERIZED BY DIURNALLY
DRIVEN SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING.  -MWS

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...RLH
LONG TERM...MWS
AVIATION...MWS
Hazardous weather outlook, Aug 26, 8:55 AM EDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
855 AM EDT TUE AUG 26 2008

NCZ007>011-021>028-038>043-073>078-083>086-088-089-270900-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
855 AM EDT TUE AUG 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAINFALL IS POSSIBLE TODAY AND TONIGHT. LOCALLY HEAVY
DOWNPOURS COULD PRODUCE A QUARTER TO HALF INCH OF RAIN IN LESS THAN
A HALF HOUR. LOW LYING AREAS... URBAN AREAS... AND LOCATIONS WITH
POOR DRAINAGE SUCH AS CONSTRUCTION ZONES WILL BE PARTICULARLY
SUSCEPTIBLE TO LOCALIZED FLOODING.

IN ADDITION... ISOLATED STORMS ARE POSSIBLE... MAINLY FROM THE
SOUTHERN COASTAL PLAIN ACROSS THE SANDHILLS AND THE SOUTHERN AND
WESTERN PIEDMONT. A STORM OR TWO COULD BECOME STRONG AND MAY PRODUCE
A WEAK TORNADO. THE GREATEST THREAT WILL BE THROUGH THIS
AFTERNOON... AND AGAIN LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE THREAT OF MODERATE TO HEAVY RAIN WILL PERSIST WEDNESDAY THROUGH
THURSDAY. THE BEST CHANCE FOR HEAVY RAIN WILL BE IN THE TRIAD AND
SOUTHWEST PIEDMONT...WHERE RAINFALL TOTALS OF UP TO 2 TO 3 INCHES
WILL BE POSSIBLE.

ALSO... AN ISOLATED TORNADO CANNOT BE RULED OUT DURING THE DAY
WEDNESDAY... MAINLY OVER THE SOUTHERN AND WESTERN PIEDMONT. AT THIS
TIME... THE CHANCE FOR SEVERE WEATHER IS SMALL... HOWEVER PEOPLE ARE
ADVISED TO KEEP UP WITH THE LATEST FORECASTS AND CONDITIONS THROUGH
WEDNESDAY.

GIH

In the hours before

Special weather statement, Aug 26, 10:51 AM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1051 AM EDT TUE AUG 26 2008

NCZ083-261515-
ANSON-
1051 AM EDT TUE AUG 26 2008

...A STRONG THUNDERSTORM WILL MOVE ACROSS ANSON COUNTY THROUGH 1115
AM EDT...

AT 1051 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PEACHLAND...OR ABOUT 13 MILES EAST OF MONROE...MOVING NORTHEAST AT 16
MPH.

SOME AREAS AFFECTED BY THIS STORM INCLUDE...LOCATIONS ALONG HIGHWAY
74 AND HIGHWAY 218 IN WESTERN ANSON COUNTY...INCLUDING THE TOWNS OF
PEACHLAND AND POLKTON.

GUSTY WINDS OF 30 TO 40 MPH AND VERY HEAVY RAIN WITH RAINFALL RATES
OF 1 TO 2 INCHES PER HOUR CAN BE EXPECTED WITH THIS STORM. THIS
STORM HAS ALSO SHOWN SIGNS OF WEAK ROTATION. IF THE ROTATION IN THIS
STORM STRENGTHENS...A TORNADO WARNING MAY BE NEEDED.

VINCENT
Special weather statement, Aug 26, 11:24 AM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1124 AM EDT TUE AUG 26 2008

NCZ084-085-261615-
RICHMOND-SCOTLAND-
1124 AM EDT TUE AUG 26 2008

...A STRONG THUNDERSTORM WILL MOVE ACROSS RICHMOND AND SCOTLAND
COUNTIES THROUGH 1215 PM EDT...

AT 1124 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11
MILES WEST OF GIBSON...OR ABOUT 6 MILES EAST OF CHERAW...MOVING
NORTHEAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...AREAS ALONG HIGHWAY
38 AND HIGHWAY 74 IN SOUTHEAST RICHMOND COUNTY...AND AREAS ALONG
HIGHWAY 74 IN WESTERN SCOTLAND COUNTY.

GUSTY WINDS OF 30 TO 40 MPH AND VERY HEAVY RAIN WITH RAINFALL RATES
OF 1 TO 2 INCHES PER HOUR CAN BE EXPECTED WITH THIS STORM. THIS
STORM HAS ALSO SHOWN SIGNS OF WEAK ROTATION. IF THE ROTATION IN THIS
STORM STRENGTHENS...A TORNADO WARNING MAY BE NEEDED.

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 3:15 PM EDTAreal Flood AdvisoryRAHWayne3 hr
Aug 26, 3:32 PM EDTFlash Flood WarningRAHWayne2 hr
Aug 26, 7:30 PM EDTAreal Flood AdvisoryRAHEdgecombe73 min

Nearby

Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.